Alert archive / Minnesota / Tornado Warnings in 2011

Tornado Warning 11, NWS Duluth, MN

July 30, 2011Aitkin County, Crow Wing County, Minnesota

NWS Duluth, MN issued this tornado warning at Jul 30, 2011, 6:17 PM CDT for Aitkin County, Crow Wing County, Minnesota. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2011, 6:17 PM CDT (23:17 UTC)
Expired
Jul 30, 2011, 7:00 PM CDT
In force
43 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon

Counties Aitkin County, MN, Crow Wing County, MN

The radar

The Duluth radar (KDLH), 142 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 6:37 PM CDTTSTM WND GST 513 Ne Brainerd, MNBRAINERD AIRPORT.
Jul 30, 6:50 PM CDTFUNNEL CLOUD3 E Brainerd, MN
Jul 30, 7:00 PM CDTTSTM WND DMGCrosby, MNPOWER LINE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 5:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2252 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WFUS53 KDLH 302317
TORDLH
MNC001-035-310000-
/O.NEW.KDLH.TO.W.0011.110730T2317Z-110731T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
617 PM CDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHWESTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 700 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MERRIFIELD...OR 8 MILES NORTH OF BRAINERD...MOVING EAST AT 20 MPH.

* THIS VERY DANGEROUS STORM WILL BE NEAR...
  RIVERTON AND WOODROW BY 630 PM...
  TROMMALD BY 635 PM...
  IRONTON AND WOLFORD BY 640 PM...
  CROSBY AND CUYUNA BY 645 PM...
  DEERWOOD BY 650 PM...
  BAY LAKE BY 655 PM...

THE STORM WAS JUST A FEW MILES NORTH OF THE CITY OF BRAINERD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4657 9427 4654 9361 4624 9366 4623 9373
      4639 9431
TIME...MOT...LOC 2316Z 277DEG 18KT 4647 9416

$$

DAP
2 follow-up statements
845 
WWUS53 KDLH 302331
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
631 PM CDT SAT JUL 30 2011

MNC001-035-310000-
/O.CON.KDLH.TO.W.0011.000000T0000Z-110731T0000Z/
CROW WING MN-AITKIN MN-
631 PM CDT SAT JUL 30 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN AITKIN AND
CENTRAL CROW WING COUNTIES UNTIL 700 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR RIVERTON...OR 8 MILES NORTHEAST OF BRAINERD...
MOVING EAST AT 20 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  IRONTON AROUND 635 PM CDT.
  CROSBY AROUND 640 PM CDT.
  CUYUNA AROUND 645 PM CDT.
  DEERWOOD AROUND 650 PM CDT.
  BAY LAKE AND FARM ISLAND LAKE AROUND 700 PM CDT.

THE STORM WILL ALSO REACH THE NORTHWESTERN SHORES OF MILLE LACS 
LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4657 9427 4654 9361 4624 9366 4623 9373
      4639 9431
TIME...MOT...LOC 2330Z 286DEG 19KT 4644 9406

$$

DAP
451 
WWUS53 KDLH 302345
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
645 PM CDT SAT JUL 30 2011

MNC001-035-310000-
/O.CON.KDLH.TO.W.0011.000000T0000Z-110731T0000Z/
CROW WING MN-AITKIN MN-
645 PM CDT SAT JUL 30 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN AITKIN AND
CENTRAL CROW WING COUNTIES UNTIL 700 PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR WOODROW...OR 9 MILES EAST OF BRAINERD...MOVING
EAST AT 25 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  BAY LAKE AND GARRISON AROUND 700 PM CDT.

THE STORM AND POSSIBLE TORNADO WILL ALSO AFFECT THE NORTHWESTERN 
PORTION OF MILLE LACS LAKE. BOATERS SHOULD SEEK SAFE HARBOR NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4657 9427 4654 9361 4624 9366 4623 9373
      4639 9431
TIME...MOT...LOC 2344Z 287DEG 20KT 4638 9399

$$

DAP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jul 30, 3:48 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 30, 3:48 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
348 PM CDT SAT JUL 30 2011

.DISCUSSION...MAIN SHORT TERM FOCUS IS SEVERE POTENTIAL.

AS OF 330 PM...THE STORMS HAD MOVED EAST OUT OF THE CWA WITH DRY
WEATHER ACROSS THE ENTIRE CWA. THINGS HAD STABILIZED SOMEWHAT
BEHIND THE INITIAL AREA OF SHOWERS AND THUNDERSTORMS...BUT WERE
DESTABILIZING ACROSS NW MN. A COLD FRONT WAS MOVING ACROSS NW MN
AND THERE WERE SOME AGITATED CU ACROSS NW MN. ANOTHER AREA OF CU
WAS ACROSS WC MN. SPC JUST ISSUED A NEW MCD FOR AREAS TO THE WEST
AND SW OF THE CWA. THINGS SHOULD START TO BECOME MORE ORGANIZED IN
THAT AREA OVER THE NEXT FEW HOURS...AND MAY THEN MOVE INTO OUR
WESTERN AND SOUTHERN AREAS DURING THE EVENING.

AS IS TYPICAL WITH CONVECTION...THE MODELS ARE HAVING A TOUGH TIME
PINPOINTING SPECIFIC AREAS OF EXPECTED QPF. WILL BASICALLY FOLLOW
THE GREATEST POTENTIAL WITH THE FRONT AND ALSO IN THE VICINITY OF
THE FRONT ACROSS WESTERN AND CENTRAL MN. WILL GO WITH SCATTERED/
CHANCE POPS ACROSS THE BOARD THIS EVENING AND UPDATE TO HIGHER
POPS AS THINGS SHAPE UP. OVERNIGHT LOWS SHOULD DROP MOST IN THE NW
ZONES...AND LEAST IN NW WI. STILL A POTENTIAL FOR SEVERE
THUNDERSTORMS ACROSS THE NORTHLAND THIS EVENING BASED ON SPC
MESOSCALE ANALYSIS INFORMATION.

HIGH PRESSURE WILL BUILD IN ON SUNDAY...BRINGING AN END IN THE
PRECIPITATION FROM NW TO SE. COULD STILL SEE SOME LINGERING
SHOWERS AND STORMS IN THE FAR SOUTH OR IN NW WI. THE CHANCE OF
PRECIPITATION COMES BACK INTO THE PICTURE CWA WIDE LATER SUNDAY
NIGHT AND MONDAY...AS LOW PRESSURE EMERGES INTO THE NORTHERN
PLAINS. THE MODELS CONTINUE TO INDICATE THAT THERE COULD BE A
SUBSTANTIAL RAINFALL EVENT MONDAY NIGHT AND TUESDAY...WITH ALL
MAJOR MODELS HINTING AT POSSIBLE MCS ACTIVITY WITH HEAVY RAIN.
WILL CONTINUE WITH LIKELY POPS FOR THAT PERIOD.

.EXTENDED...TUESDAY NIGHT THROUGH SATURDAY. BROAD UPPER LEVEL
RIDGING OVER THE CENTRAL CONUS WILL KEEP THE UPPER PLAINS IN A
REGION OF UNSETTLED ZONAL FLOW. THERE WILL BE SEVERAL
OPPORTUNITIES FOR SHORT WAVES TO TRACK EAST OVER THE NORTHLAND AND
TRIGGER SHRA/TSTMS THROUGH THE EXTENDED. DUE TO UNCERTAINTY IN
TIMING OF ANY WAVES KEPT LONG TERM DRY ATTM WITH SEASONAL TEMPS.

&&

.AVIATION.../18Z TAF ISSUANCE/
VFR CONDITIONS TO CONTINUE THROUGH THE PERIOD. THUNDERSTORMS WILL
MOVE OUT OF THE KHYR SITE EARLY THIS AFTERNOON. ISOLATED
THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONT LATER THIS AFTERNOON
AND CONTINUE INTO THE EVENING HOURS. PUT SOME LOWER VISBYS IN FOR
KBRD AND KHYR OVERNIGHT TO ACCOUNT FOR POSSIBLE PATCHY FOG.

&&

.POINT TEMPS/POPS...
DLH  61  84  58  82 /  40  10  10  30
INL  51  81  50  84 /  40  10  10  50
BRD  64  87  64  88 /  50  10  10  40
HYR  66  90  58  91 /  50  20  10  20
ASX  67  86  56  86 /  40  20  10  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...DAP
EXTENDED....GRANING
AVIATION...RH
Hazardous weather outlook, Jul 30, 3:53 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
353 PM CDT SAT JUL 30 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-311030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
353 PM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHLAND LATE THIS AFTERNOON AND TONIGHT. THE GREATEST POTENTIAL
IS WEST OF A LINE FROM BAUDETTE...TO FLOODWOOD TO SHELL LAKE.
LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE WITH THE
STORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY NIGHT AND
AGAIN ON THURSDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-311030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
353 PM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR
LATE THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY NIGHT AND
AGAIN ON THURSDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON
MONDAY.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jul 30, 1:50 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
150 PM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     FIFIELD                 45.88N 90.42W
07/30/2011                   PRICE              WI   LAW ENFORCEMENT

            TREES DOWN ON STATE HWY 70 AND POWERLINES DOWN IN
            FIFIELD.

&&

HLUCHAN
Special weather statement, Jul 30, 4:40 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
440 PM CDT SAT JUL 30 2011

MNZ038-WIZ006-007-302215-
BURNETT-PINE-WASHBURN-
440 PM CDT SAT JUL 30 2011

...STRONG THUNDERSTORM OVER NORTHERN BURNETT COUNTY...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF BIRCH ISLAND LAKE...MOVING EAST
AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS. OTHER STORMS WERE DEVELOPING AROUND THE SAME AREA...AND
SHOULD CONTINUE INTO THE EVENING HOURS.

LOCATIONS IMPACTED INCLUDE...
  BIG SAND LAKE...      WEBB LAKE...          BIRCH ISLAND LAKE...
  HERTEL...             MCKENZIE LAKE...      SPOONER LAKE...
  TREGO...              EARL...               SPOONER...
  LAMPSON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4606 9165 4569 9184 4589 9243 4611 9231

MELDE
Special weather statement, Jul 30, 4:46 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
446 PM CDT SAT JUL 30 2011

MNZ025-033-034-302230-
CROW WING-NORTH CASS-SOUTH CASS-
446 PM CDT SAT JUL 30 2011

...STORMS MOVING INTO CASS COUNTY...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTH OF TEN MILE LAKE TO 43 MILES WEST OF ESTERDY...MOVING EAST AT
20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS. THE STORMS WERE JUST DEVELOPING AND BECOMING STRONGER.

LOCATIONS IMPACTED INCLUDE...
  HACKENSACK...         PHEASANT LAKE...      OSHAWA...
  WHIPHOLT...           BACKUS...             WOMAN LAKE...
  WABEDO...             POPLAR...             PONTORIA...
  PINE RIVER...         LONGVILLE...          INGUADONA...
  CHICKAMAW BEACH...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4680 9480 4681 9478 4682 9467 4708 9468
      4713 9458 4698 9386 4651 9431 4637 9476
      4638 9478

MELDE
Local storm report, Jul 30, 4:58 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
458 PM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 SSW WEBB LAKE         46.00N 92.14W
07/30/2011  M0.25 INCH       BURNETT            WI   TRAINED SPOTTER

&&

SGOHDE
Special weather statement, Jul 30, 5:30 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
530 PM CDT SAT JUL 30 2011

MNZ038-WIZ006>008-302330-
BURNETT-PINE-SAWYER-WASHBURN-
530 PM CDT SAT JUL 30 2011

...STRONG STORMS IN BURNETT AND WASHBURN COUNTIES...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF MCKENZIE LAKE...MOVING EAST
AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  SPOONER BY 540 PM...
  LAMPSON AND TREGO BY 545 PM...
  EARL BY 555 PM...
  SPRINGBROOK BY 605 PM...
  STANBERRY BY 610 PM...
  STONE LAKE BY 625 PM...
  HAYWARD BY 630 PM...

OTHER STRONG STORMS WERE DEVELOPING ACROSS THE REMAINDER OF BURNETT
AND WASHBURN COUNTIES AS WELL...AND THEY COULD ALSO BRING HAIL UP TO
THE SIZE OF PENNIES AND GUSTY WINDS TO 40 MPH.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4616 9147 4571 9145 4581 9259 4616 9257

DAP
Special weather statement, Jul 30, 5:39 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
539 PM CDT SAT JUL 30 2011

MNZ025-033>036-302345-
CROW WING-NORTH CASS-NORTHERN AITKIN-SOUTH AITKIN-SOUTH CASS-
539 PM CDT SAT JUL 30 2011

...STRONG STORMS IN THE BRAINERD LAKES REGION...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOWER WHITEFISH LAKE...MOVING EAST AT 20
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  MERRIFIELD AND BRAINERD BY 545 PM...
  CROSSLAKE AND FIFTY LAKES BY 550 PM...
  RIVERTON AND WOODROW BY 600 PM...
  EMILY AND OUTING BY 605 PM...
  WOLFORD AND IRONTON BY 610 PM...
  CROSBY BY 615 PM...
  LITTLE PINE AND DEERWOOD BY 620 PM...

OTHER STRONG THUNDERSTORMS COVERED MUCH OF CENTRAL AND SOUTHERN CASS
COUNTIES AND CROW WING COUNTIES AND WILL MOVE OVER MUCH OF THE
BRAINERD LAKES REGION AND INTO AITKIN COUNTY.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4680 9480 4682 9467 4705 9467 4697 9336
      4615 9336 4615 9345 4624 9344 4624 9380
      4615 9382 4615 9436 4624 9440 4628 9435
      4631 9440 4630 9455 4635 9466 4634 9473
      4638 9478

DAP

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:42 AM CDTSpecial Weather StatementDLHItasca48 min
Jul 30, 7:32 AM CDTSpecial Weather StatementDLHItasca43 min
Jul 30, 7:54 AM CDTSpecial Weather StatementDLHCrow Wing21 min
Jul 30, 8:47 AM CDTSpecial Weather StatementDLHCrow Wing43 min
Jul 30, 10:07 AM CDTSpecial Weather StatementDLHPine38 min
Jul 30, 10:10 AM CDTSpecial Weather StatementDLHSaint Louis50 min
Jul 30, 11:03 AM CDTSpecial Weather StatementDLHLake57 min
Jul 30, 11:58 AM CDTSpecial Marine WarningDLH92 min
Jul 30, 12:03 PM CDTSpecial Weather StatementDLHLake57 min
Jul 30, 4:46 PM CDTSpecial Weather StatementDLHCass44 min
Jul 30, 5:39 PM CDTSpecial Weather StatementDLHAitkin, Cass, Crow Wing66 min
Jul 30, 6:04 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing56 min
Jul 30, 6:55 PM CDTTornado WarningDLHAitkin, Crow Wing30 min

Nearby

Tornado Warnings in Minnesota, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.